MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71020
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024.The implantable pulse generator (ipg) was placed in the posterior shoulder area with bilateral lead placement targeting the occipital nerve to treat head and neck pain.After implanting the system, one of the incision sites failed to heal properly and the surgical wound dehisced.On (b)(6) 2024 the patient was brought in to the operating room and placed under anesthesia for a surgical debridement.At that time the 25cm lead was buried deeper as well and the surgical wound was closed.No components were removed or replaced during the procedure and no new components were introduced.The patient was advised to not use the nalu system until the surgical site was completely healed.On (b)(6) 2025 the patient was seen in the physician's clinic for complaints of soreness at the implant site.Upon examination the patient was found to have the implanted lead exposed through the skin.A lab culture was taken to determine if infection was present, however the results are not available to the firm for confirmation.On (b)(6) 2025 the patient was brought in to the operating room and placed under anesthesia for a surgical debridement.At that time the 25cm lead was again buried deeper and was sutured to the fascia.The skin was closed with sutures over top of the incision site.No components were removed or replaced during the procedure and no new components were introduced.See mdr 3015425075-2025-00067.On (b)(6) 2025 the patient again reported soreness at the location of the ipg.Physical examination found that one of the implanted leads was again exposed through the skin.A full system explant was performed on (b)(6) 2025 due to repeated wound dehiscence and exposed implant after multiple revisions.Physician explained concerns of infection and patient agreed to the explant.The leads/ipg were exposed after dissection.All components were reported to be fully encapsulated.The ipg was removed and the leads were cut at the distal ends.Both leads were hydro-dissected and the distal end fragments were removed with no fragments remaining in the body.
 
Additional Manufacturer Narrative
The patient has continued to report excellent pain relief from the nalu system since the time of the initial implant activation in (b)(6) 2024 and initially refused explant due to the level of therapy being attained.There have been no indications of any system or component failure or malfunction and all original components remained implanted and in use throughout each revision procedure.No lab cultures have been made available to the firm to confirm if any type of infection is present at the wound site.The patient has not exhibited any signs or symptoms of infection.It is unclear with the information available if the implant was placed too superficial, allowing the components to press against the skin, or if possibly the patient's body was rejecting the device.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key21956700
Report Number3015425075-2025-00168
Device Sequence Number21131483
Product Code GZF
UDI-Device Identifier00812537036182
UDI-Public(01)00812537036182(11)240123(17)270123
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71020
Device Catalogue Number71020
Device Lot NumberF00418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Initial Report FDA Received Date05/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown